Alert archive / Mississippi / High Wind Warnings in 2009

High Wind Warning 2, NWS Jackson, MS

April 12, 2009Lowndes County, Mississippi

NWS Jackson, MS issued this high wind warning at Apr 12, 2009, 9:25 PM CDT for Lowndes County, Mississippi. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 12, 2009, 9:25 PM CDT (02:25 UTC)
Expired
Apr 12, 2009, 10:26 PM CDT
In force
61 min
Issued by
NWS Jackson, MS

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 48 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 10:00 PM CDTNON-TSTM WND DMGColumbus, MSSEVERAL TREES DOWN ACROSS THE COUNTY. SOME TREES DOWN ON POWER LINES. 1 TREE WAS ON A HOUSE NEAR CALEDONIA. DMG OCCURRED FROM A WAKE LOW EVENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1755 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 130225
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CDT SUN APR 12 2009

MSZ031-130500-
/O.NEW.KJAN.HW.W.0002.090413T0225Z-090413T0400Z/
/O.EXT.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/
LOWNDES-
INCLUDING THE CITY OF...COLUMBUS
925 PM CDT SUN APR 12 2009

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING...
...LAKE WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. THE
LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

A BAND OF HIGH WINDS GUSTING AS HIGH AS 50 TO 60 MPH FROM THE EAST 
WILL CROSS THE COUNTY AS THE RAINS RAPIDLY END FROM THE SOUTHWEST.
THESE WINDS WERE DUE TO GRADIENT PRESSURES NEAR A WAKE LOW PRESSURE
CENTER PASSING BY THE AREA AND NOT ASSOCIATED WITH THUNDERSTORMS.
SOME TREE AND POWERLINE DAMAGE WILL BE POSSIBLE WITH THESE WINDS.

SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
30 MPH WILL CONTINUE ACROSS THE REGION THROUGH MUCH OF TONIGHT.
THE WINDS INCREASED JUST AHEAD OF STORM SYSTEM. EXPECT THE WINDS
TO DECREASE DURING THE EARLY MORNING HOURS OF MONDAY AS THE
STORMS PUSH EAST OF THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF
OLDER TREES.

&&

$$

MSZ028>030-032-033-037>039-044>046-050>052-056>058-065-066-073-
074-130500-
/O.CON.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/
MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
COVINGTON-JONES-LAMAR-FORREST-
INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON...
WEST POINT...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO...
LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...PHILADELPHIA...
PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...
COLLINS...MOUNT OLIVE...LAUREL...WEST HATTIESBURG...LUMBERTON...
PURVIS...HATTIESBURG
925 PM CDT SUN APR 12 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT. 

SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
30 MPH WILL CONTINUE ACROSS THE REGION THROUGH MUCH OF TONIGHT.
THE WINDS INCREASED JUST AHEAD OF STORM SYSTEM. EXPECT THE WINDS
TO DECREASE DURING THE EARLY MORNING HOURS OF MONDAY AS THE
STORMS PUSH EAST OF THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$
1 follow-up statement
000 
WWUS74 KJAN 130326
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1026 PM CDT SUN APR 12 2009

MSZ031-130500-
/O.CAN.KJAN.HW.W.0002.000000T0000Z-090413T0400Z/
/O.CON.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/
LOWNDES-
INCLUDING THE CITY OF...COLUMBUS
1026 PM CDT SUN APR 12 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE HIGH
WIND WARNING. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT CDT TONIGHT. 

THE BAND OF HIGH WINDS GUSTING FROM THE EAST AS HIGH AS 50 TO 60 MPH
HAVE EXITED THE COUNTY AS THE RAINS RAPIDLY ENDED FROM THE SOUTHWEST.
THESE WINDS WERE DUE TO GRADIENT PRESSURES NEAR A WAKE LOW PRESSURE
CENTER PASSING BY THE AREA AND NOT ASSOCIATED WITH THUNDERSTORMS.
SOME TREE AND POWERLINE DAMAGE WILL BE POSSIBLE WITH THESE WINDS.

SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS UP TO
30 MPH WILL CONTINUE ACROSS THE REGION THROUGH MIDNIGHT. THE WINDS
WILL DECREASE DURING THE EARLY MORNING HOURS OF MONDAY AS THE STORMS
PUSH EAST OF THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

MSZ028>030-032-033-037>039-044>046-050>052-056>058-065-066-073-
074-130500-
/O.CON.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/
MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
COVINGTON-JONES-LAMAR-FORREST-
INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON...
WEST POINT...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO...
LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...PHILADELPHIA...
PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...
COLLINS...MOUNT OLIVE...LAUREL...WEST HATTIESBURG...LUMBERTON...
PURVIS...HATTIESBURG
1026 PM CDT SUN APR 12 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT. 

SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
30 MPH WILL CONTINUE ACROSS THE REGION THROUGH MUCH OF TONIGHT.
THE WINDS INCREASED JUST AHEAD OF STORM SYSTEM. EXPECT THE WINDS
TO DECREASE DURING THE EARLY MORNING HOURS OF MONDAY AS THE
STORMS PUSH EAST OF THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

40

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this high wind warning went out at Apr 12, 7:23 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 12, 7:23 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT SUN APR 12 2009

.UPDATE...HAVE CLEARED PORTIONS OF THE TOR WW 145 ALONG WITH THE LAKE
WIND ADVISORY MAINLY OVER NERN LA. MAIN AXIS OF CONVECTION ALONG AND
E OF THE NATCHEZ TRACE PARKWAY WITH ONLY ISOLATED TSRA ACROSS THE
DELTA REGION EWD TO I-55. WILL TRIM BACK MORE OF THE WW BEFORE THE
TOP OF THE HOUR ALONG WITH THE LWA. HEAVY RAIN BECOMING MAIN CONCERN
WITH HIGHLY SHEARED ENVIRONMENT TENDING TO INTERRUPT SUSTAINED
CELLULAR UPDRAFTS. MAIN SEVERE RISK BECOMING CONFINED TO S CENTRAL
AND SERN MS WHERE INSTABILITY HANGING ON FOR SEVERAL MORE HOURS.
RAINFALL AMOUNTS OF 2-3 INCHES APPEAR LIKELY FOR CENTRAL AND ERN MS
AS THE MCS MOVES STEADILY EWD THROUGH 08Z OR SO.

ALSO GETTING REPORTS OF INCREASING WINDS ON THE W SIDE OF THE PRECIP
SHIELD WHERE A WAKE LOW APPEARS TO BE DEVELOPING AND MOVING ALONG THE
BIG BLACK RIVER NEAR THE YAZOO/MADISON/HINDS COUNTY LINES. HIGH WINDS
WILL BE POSSIBLE NEWD ALONG THE PRECIP SHIELD.

&&

.AVIATION...
WIDESPREAD MVFR CONDITIONS IN RAIN/TSRA WITH EMBEDDED PERIODS OF
IFR IN HEAVIER RAIN/HAIL. ONCE THE RAIN ENDS...CEILINGS WILL LIKELY
DROP TO IFR FOR SEVERAL HOURS 08-14Z BEFORE IMPROVING WITH DRIER AIR
MIXING DOWN FROM ALOFT DURING MIDDAY MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  77  48  67 /  83  24  20   5
MERIDIAN      60  76  47  69 / 100  44  34   6
VICKSBURG     57  76  47  69 /  65  18  12   5
HATTIESBURG   62  77  54  71 /  81  42  27   8
NATCHEZ       58  77  48  70 /  55  19  12   4
GREENVILLE    55  71  47  66 /  68  31  11   4
GREENWOOD     57  75  46  65 /  84  31  11   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MSZ028>033-
     037>039-044>046-050>052-056>058-065-066-073-074.

     LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ018-019-
     025>027-034>036-040>043-047>049-054-055-062>064-072.

LA...NONE.
AR...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.

&&

40
Hazardous weather outlook, Apr 12, 1:17 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CDT SUN APR 12 2009

LAZ016-023>026-MSZ042>066-072>074-131830-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
117 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND SOUTH OF I-20.

.DAY ONE...TONIGHT AND MONDAY

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE
AFTERNOON...THROUGH THIS EVENING TILL AROUND 3 AM AS A SQUALL LINE
PUSHES ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL...DAMAGING WIND
GUSTS AND TORNADOES WILL BE POSSIBLE. THE POTENTIAL DOES EXIST FOR
SOME OF THIS TO REACH SIGNIFICANT LEVELS WITH DESTRUCTIVE WIND GUSTS
GREATER THAN 75 MPH AND A FEW STRONG TORNADOES. LOOK FOR THE MAIN
ACTIVITY TO OCCUR WEST OF I-55 BETWEEN 3 AND 8 PM...THEN ALONG AND
EAST OF I-55 FROM 8 PM TO 3 AM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEED TONIGHT.

ARZ074-075-LAZ007>009-015-MSZ018-019-025-034>036-040-041-131830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-
117 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND THE DELTA REGION OF WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED TO SCATTERED SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THIS
AFTERNOON TILL 8 PM. PENNY TO QUARTER SIZED HAIL WILL BE THE PRIMARY
THREAT. HOWEVER...DAMAGING WINDS AND POSSIBLY EVEN A TORNADO MAY BE
POSSIBLE FOR LOCATIONS CLOSER TO I-20. MOST OF THIS ACTIVITY WILL
EXIT THE AREA BY 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH MID EVENING.

MSZ026>033-037>039-131830-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-
117 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE BETWEEN 8 PM AND
3 AM AS A LINE OF STORMS PUSH ACROSS THE REGION. PENNY TO QUARTER
SIZED HAIL LOOK TO BE THE PRIMARY RISK. HOWEVER...DAMAGING WIND AND
EVEN A TORNADO WILL BE POSSIBLE THE CLOSER TO I-20 YOU ARE LOCATED.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THIS SAME AREA MONDAY
AFTERNOON AS THE COLD FRONT AND UPPER LOW MOVE OVER THE REGION. HAIL
AND DAMAGING WINDS WILL BE THE MAIN RISK BETWEEN 2 AND 8 PM.

OTHER WISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TONIGHT AND THEN POSSIBLY AGAIN MONDAY
AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Local storm report, Apr 12, 8:30 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     FLASH FLOOD      MONTICELLO              31.55N 90.11W
04/12/2009                   LAWRENCE           MS   EMERGENCY MNGR

            NUMEROUS STREETS AND ROADS UNDER WATER

&&

GRG
Local storm report, Apr 12, 8:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
844 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     LIGHTNING        FLORA                   32.55N 90.31W
04/12/2009                   MADISON            MS   LAW ENFORCEMENT

            LIGHTNING STRUCK A HOUSE. ALL ELECTRICAL APPLIANCES WERE
            BLOWN. REPORTED BY MADISON SO

0730 PM     HEAVY RAIN       UNION CHURCH            31.68N 90.79W
04/12/2009  M3.50 INCH       JEFFERSON          MS   CO-OP OBSERVER

            OBSERVER MEASURES 3.5 INCHES OF RAIN IN 4 HOURS.

&&

JCULIN
Local storm report, Apr 12, 9:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND DMG 5 E KOSCIUSKO           33.06N 89.50W
04/12/2009                   ATTALA             MS   EMERGENCY MNGR

            A TREE FELL ON HIGHWAY 14 EAST IN THE SOUTHEAST PART OF
            ATTALA COUNTY...NEAR THE PROVIDENCE COMMUNITY.

0800 PM     NON-TSTM WND DMG ACKERMAN                33.31N 89.17W
04/12/2009                   CHOCTAW            MS   EMERGENCY MNGR

            A TREE FELL ON DEWEY STREET IN ACKERMAN.

0800 PM     NON-TSTM WND DMG 1 W WINONA              33.49N 89.74W
04/12/2009                   MONTGOMERY         MS   EMERGENCY MNGR

            SIGN BLOWN DOWN AT THE INTERSECTION OF INTERSTATE 55 AND
            HIGHWAY 82.

0800 PM     NON-TSTM WND DMG LOUISVILLE              33.12N 89.05W
04/12/2009                   WINSTON            MS   EMERGENCY MNGR

            TWO TREES FELL AROUND THE WHITEHALL COMMUNITY.

&&

HAMRICK
Local storm report, Apr 12, 9:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      BOGUE CHITTO            31.43N 90.45W
04/12/2009                   LINCOLN            MS   EMERGENCY MNGR

            EXTENSIVE FLASH FLOODING IN ACROSS LINCOLN
            COUNTY...ESPECIALLY IN SOUTHERN PART OF THE COUNTY.
            NUMEROUS ROADS UNDERWATER INCLUDING SEVERAL THAT DO NOT
            TYPICALLY FLOOD. WATER RESCUE OF PERSON TRAPPED IN CAR
            TAKING PLACE ALONG SUMMIT ROAD NEAR PIKE COUNTY LINE. 3-5
            INCHES OF RAIN IN THE LAST 90 MIN.

0900 PM     TSTM WND GST     5 SE COLLINS            31.59N 89.50W
04/12/2009  E70 MPH          COVINGTON          MS   PUBLIC

            TWO REPORTS OF ESTIMATED WINDS OF 70 MPH BETWEEN COLLINS
            AND SEMINARY. SO REPORTS NUMEROUS POWER OUTAGES ACROSS
            THE COUNTY.

&&

GRG
Local storm report, Apr 12, 9:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TSTM WND DMG     3 S HEIDELBERG          31.85N 88.99W
04/12/2009                   JASPER             MS   EMERGENCY MNGR

            TREE DOWN ACROSS COUNTY ROAD 31

0848 PM     HAIL             STRINGER                31.87N 89.26W
04/12/2009  E0.75 INCH       JASPER             MS   EMERGENCY MNGR

&&

GRG
Local storm report, Apr 12, 9:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     2 NW MEADVILLE          31.49N 90.92W
04/12/2009                   FRANKLIN           MS   LAW ENFORCEMENT

            COUPLE TREES WERE BLOWN DOWN.

0624 PM     TSTM WND DMG     1 S BUDE                31.45N 90.85W
04/12/2009                   FRANKLIN           MS   LAW ENFORCEMENT

            COUPLE TREES DOWN OFF HWY 98.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:19 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson56 min
Apr 12, 7:27 PM CDTHigh Wind WarningJANAttala, Choctaw, Clay, Leake, Montgomery, Neshoba and 3 more93 min
Apr 12, 7:28 PM CDTTornado WarningJANCopiah, Jefferson Davis, Lawrence, Simpson62 min
Apr 12, 7:42 PM CDTFlash Flood WarningJANFranklin, Lincoln3 hr
Apr 12, 7:55 PM CDTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith65 min
Apr 12, 8:12 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis63 min
Apr 12, 8:17 PM CDTFlash Flood WarningJANJefferson Davis, Lawrence3 hr
Apr 12, 8:37 PM CDTTornado WarningJANJasper, Jones53 min
Apr 12, 8:45 PM CDTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion3 hr
Apr 12, 9:07 PM CDTSevere Thunderstorm WarningJANJones53 min
Apr 12, 9:18 PM CDTTornado WarningJANClarke, Jasper57 min
Apr 12, 9:45 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion45 min
Apr 12, 10:06 PM CDTSevere Thunderstorm WarningJANLamar, Marion54 min
Apr 12, 10:38 PM CDTWind AdvisoryJANClarke, Clay, Jasper, Kemper, Lauderdale, Lowndes and 5 more2 hr
Apr 12, 10:47 PM CDTSevere Thunderstorm WarningJANForrest, Lamar58 min
Apr 12, 11:01 PM CDTTornado WarningJANForrest, Jones44 min
Apr 12, 11:06 PM CDTFlash Flood WarningJANForrest, Lamar, Marion114 min
Apr 12, 11:38 PM CDTSevere Thunderstorm WarningJANForrest, Lamar52 min
Apr 12, 11:42 PM CDTFlash Flood WarningJANForrest, Jones, Lamar, Marion2 hr
Apr 12, 11:58 PM CDTAreal Flood WarningJANCovington, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and 1 more6 hr
Apr 13, 12:30 AM CDTSevere Thunderstorm WarningJANForrest, Lamar60 min
Apr 13, 12:54 AM CDTFlash Flood WarningJANForrest, Lamar106 min
Apr 13, 1:05 AM CDTTornado WarningJANForrest12 min
Apr 13, 1:42 AM CDTAreal Flood WarningJANCovington, Forrest, Jones, Lamar, Marion6 hr
Apr 13, 2:38 AM CDTAreal Flood WarningJANForrest, Lamar, Marion6 hr
Apr 13, 4:55 AM CDTRiver Flood WarningJANCovington, Forrest39 hr
Apr 13, 6:18 AM CDTDense Fog AdvisoryJANAdams, Claiborne, Clarke, Copiah, Covington, Forrest and 18 more81 min
Apr 13, 10:06 AM CDTRiver Flood WarningJANLawrence11 hr
Apr 13, 3:51 PM CDTSevere Thunderstorm WarningJANLamar, Marion54 min
Apr 13, 4:59 PM CDTSevere Thunderstorm WarningJANForrest, Jones46 min
Apr 13, 5:09 PM CDTSevere Thunderstorm WarningJANLawrence33 min
Apr 13, 5:32 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Simpson43 min
Apr 13, 6:11 PM CDTSevere Thunderstorm WarningJANSimpson, Smith49 min

Nearby

High Wind Warnings in Mississippi, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.